A Caltech Library Service

Eigenvalue problems associated with Korn's inequalities

Horgan, C. O. and Knowles, J. K. (1971) Eigenvalue problems associated with Korn's inequalities. Archive for Rational Mechanics and Analysis, 40 (5). pp. 384-402. ISSN 0003-9527. doi:10.1007/BF00251798.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


We shall discuss a class of problems associated with certain inequalities which apparently originated in the work of A. KORN [1, 2] on the linear theory of elasticity. To describe these inequalities we consider a vector field u(x), continuously differentiable on the closure R + B of a bounded domain R with boundary B in two or three dimensions. Let x, be coordinates in a given rectangular Cartesian coordinate system, and denote by u_i the components of u in this system.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1971 Springer. Communicated by E. Sternberg. The research of the second author was supported in part by the United States Office of Naval Research under Contract Nonr 220(56). Reproduction in whole or in part is permitted for any purpose of the United States Government.
Funding AgencyGrant Number
Office of Naval Research (ONR)Nonr 220(56)
Issue or Number:5
Record Number:CaltechAUTHORS:20151124-103729126
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:62367
Deposited By: Ruth Sustaita
Deposited On:25 Nov 2015 17:57
Last Modified:10 Nov 2021 23:01

Repository Staff Only: item control page